Medical questions & health advice by board certified doctors
"I get heart palpitations and if I stand up quickly I get dizzy. What should I do?"
im a 19 year old male and constantly getting heart palpitations that last 3-4 minutes that are very intense and also when i stand up too quickly i get really light headed and dizzy and my vision blurs and i start seeing black dots untli my vision is completely blacked out until i sit down or stop moving can anyone help
I suggest that you make an appointment with your primary care doctor to be evaluated as soon as possible. From your description you have symptoms that sound concerning for syncope, which is a condition when you pass out or black out. Syncope can be caused by several different mechanisms, all of which can affect blood flow to the brain. One possibility that can cause syncope is an arrhythmia. An arrhythmia is a abnormal heart rhythm that can cause a lack of blood flow to the brain, which can cause you have symptoms of dizziness. It can also cause the temporary dark vision that you have experienced. If the heart has an abnormal beating pattern, it will have trouble pumping blood to the brain which can cause syncope. If it is an arrhythmia, it is usually a sudden onset event. Another possibility is a condition called orthostatic hypotension. It usually occurs when someone is sitting and suddenly stands up; someone then becomes lightheaded because of a low blood pressure because of the sudden change in movement. The causes of orthostatic hypotension could be from dehydration or blood loss. Again, you should make an appointment with your primary care doctor to be evaluated as soon as possible. Let a friend or family know in case you have syncope. If you have an episode before seeing your doctor, you should go to the emergency room.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.